Management Of Antimicrobial Toxicity Renal dysfunction

When multiple antimicrobial agents are administered, the risk of drug toxicity increases. Renal dysfunction may result from fluid shifts, hypotension, chemotherapy, other medications, or sepsis. Aminoglycosides and amphotericin B are particularly likely to cause nephrotoxicity. Less commonly, van-comycin, or occasionally beta-lactams (via interstitial nephritis), can be nephrotoxic. When the creatinine rises, there are several possibilities for alteration of the regimen. If an aminoglycoside is being used in combination with a beta-lactam, it may be replaced with a quinolone or aztreonam, unless cultures dictate otherwise. Amphotericin B may be replaced by a lipid formulation of amphotericin. i.v. itraconazole and voriconazole are prepared in a cyclodextrin vehicle, which cannot be used in renal dysfunction, so these may have to be changed to oral therapy or to other antifungals.

0 0

Post a comment